Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235555] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Ezra, E; Sharir, M, Near-linear approximation algorithms for geometric hitting sets, Algorithmica, vol. 63 no. 1-2 (2012), pp. 1-25, ISSN 0178-4617 [doi]
    (last updated on 2017/12/14)

    Abstract:
    Given a range space (X,R), where R § 2 X, the hitting set problem is to find a smallest-cardinality subset H § X that intersects each set in R. We present near-linear-time approximation algorithms for the hitting set problem in the following geometric settings: (i) R is a set of planar regions with small union complexity. (ii) R is a set of axis-parallel d-dimensional boxes in Rd . In both cases X is either the entire R d , or a finite set of points in R d . The approximation factors yielded by the algorithm are small; they are either the same as, or within very small factors off the best factors known to be computable in polynomial time. © Springer Science+Business Media, LLC 2011.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320